Hail, Lincoln
- When
- April 24, 12:22 PM CST
- Where
- Lincoln County, 5 mi N of Ruston
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.583, -92.633
Hail broke the windshild of a police vehicle that was parked on the side of the highway.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 9:00 AM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT THU APR 24 2003 LOOKS LIKE A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. CURRENT SOUNDING POINTS TO AN ACTIVE DAY WITH A LI OF -9...CAPE ABOVE 4000...HELICITY OF 400...AND AN ABUNDANCE OF MOISTURE AND LOW LEVEL SHEAR. THE ONLY THING LACKING RIGHT NOW IS HEATING AT THE SURFACE TO START THE CONVECTION. WHEN AND IF STORMS DEVELOP LOOK FOR SUPERCELLS...PRODUCING LARGE HAIL AND TORNADIC ACTIVITY. I BELIEVE THE BULK OF THE ACTIVITY FOR MY AREA WILL BE GENERALLY SOUTH OF I20...AS THIS IS WHERE THE DEEPEST MOISTURE IS...AND SOME MID LEVEL DRYING IS TAKING PLACE ACROSS THE NORTHWESTERN THIRD OF THE CWA. FORECAST LOOKS FAIRLY GOOD...BUT WILL ADJUST TEMPS IN THE ZONE UPDATE...AS A COUPLE OF SITES ARE ALREADY WITHIN A CATEGORY OF THE FORECASTED MAXES. ELEVEN .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC ACTIVITY. THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
800 AM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM FLORIEN LA .75 INCH HAIL
04/24/03 SABINE REPORT FROM LAW ENFORCEMENT
15LAZ010>014-017>022-TXZ152-153-165>167-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT THU APR 24 2003 ...SEVERE THUNDERSTORM WATCH EXPIRED... ...TORNADO WATCH CLEARED... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS MORNING...FOR EAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA...HAS EXPIRED... AND IS NO LONGER IS EFFECT. IN ADDITION...THE NATIONAL WEATHER SERVICE HAS CLEARED ANGELINA AND NACOGDOCHES COUNTIES IN EAST TEXAS...FROM THE TORNADO WATCH ISSUED EARLIER TODAY. ALTHOUGH THESE WATCHES ARE NO LONGER IN EFFECT...RESIDENTS OF THE FOUR STATE AREA...SHOULD STAY ALERT FOR POSSIBLE REDEVELOPMENT OF STRONG THUNDERSTORMS DURING THE AFTERNOON.
The Shreveport radar (KSHV), 114 km away, was scanning. The volume nearest the first event began at 18:22 UTC.
1 hail. Local standard time, as filed.
Hail broke the windshild of a police vehicle that was parked on the side of the highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5348161.